MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE HEXAGONAL SCREWDRIVER Ø5 COATED; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE HEXAGONAL SCREWDRIVER Ø5 COATED; SCREWDRIVERS
Catalog Number 357.417
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Product code: grease was found on the underside of the identified item.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while nurses setting up to perform a tfn procedure noticed that there was a thin translucent layer of grease on the underside of item 357.417 and also on the underside of item 03.010.092.Then they put these trays to the side and proceeded to open 8 additional trays of tfn instruments for a total of 10 trays that were opened, all of which the grease was found on the underside of the identified items each time, for a total of 10 affected items.Five of the 357.417 and five of the 03.010.092.The surgery was completed using a similar set of instruments from a competitor.There was no delay in surgery time.There was no patient impact.This is report 1 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review part number: 357.417 synthes lot number: 7681052 supplier lot number: 7681052 release to warehouse date: 26-nov-2014 supplier: greatbatch medical manufacturing site: (b)(4) no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The flexible hexagonal screwdriver 5mm, coated (357.417) is intended for use to engage the preassembled locking mechanism in titanium trochanteric fixation nails (tfn) to lock the rotation of the head element.The tfn system is intended for the intramedullary fixation of proximal femur fractures.This information is provided per the titanium trochanteric fixation nail system technique guide.The returned device was examined and the complaint condition was unable to be confirmed as no coating was noted on the device¿s handle upon receipt.Whether or not the complaint condition as able to be replicated is not applicable.The device was sterilized prior to receipt which appears to have removed the substance.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEXIBLE HEXAGONAL SCREWDRIVER Ø5 COATED
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7382449
Report Number2939274-2018-51307
Device Sequence Number16448044
Product Code HXX
UDI-Device Identifier10886982196408
UDI-Public(01)10886982196408(10)UNKNOWNLOTNUMBER
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.417
Device Lot Number7681052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1